MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140615
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that during a coil embolization of a gastroduodenal artery pseudoaneurysm, a 6mm x 15cm micrusframe14 (mfr140615/l16163) was selected for use as the final coil and attempted to be detached, but the coil failed to detach despite usual illumination of the power ¿lump¿.The concomitant carry leon (utm) microcatheter was pushed back and forth and energization was performed again but the same issue continued.The operator attempted to remove the coil from the patient, but the coil unintendedly detached and migrated to the ¿normal blood vessels near the pseudoaneurysm¿.The coil was removed from the patient using a soutenir (asahi intecc) microsnare.The procedure was completed without any patient injury.A total of nine coils (including j&j) were implanted prior to this complaint coil.It was reported that the coil was used in accordance with the instructions for use (ifu).No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during a coil embolization of a gastroduodenal artery pseudoaneurysm, a 6mm x 15cm micrusframe14 (mfr140615/l16163) was selected for use as the final coil and attempted to be detached, but the coil failed to detach despite usual illumination of the power ¿lump¿.The concomitant carry leon (utm) microcatheter was pushed back and forth and energization was performed again but the same issue continued.The operator attempted to remove the coil from the patient, but the coil unintendedly detached and migrated to the ¿normal blood vessels near the pseudoaneurysm¿.The coil was removed from the patient using a soutenir (asahi intecc) microsnare.The procedure was completed without any patient injury.A total of nine coils (including j&j) were implanted prior to this complaint coil.It was reported that the coil was used in accordance with the instructions for use (ifu).Additional information received on (b)(6) 2021 indicated that there was no evidence of blood flow reduction/restriction associated with the event.No device fragments remain in the patient.Pre-deployment electrical testing was performed prior to the attempt to detach the coil in the patient.Neck remodeling was not utilized.There was an adequate flush maintained through the devices.No further information could be obtained.Based on the visual analysis of the photo provided for this complaint, no apparent damage could be appreciated in the picture.It could be noted that when the device micrusframe14 6mm x 15cm was connected to the enpower control cable and then to the dcb the system ready light illuminates.The embolic coil was not attached to the rh, however it could not be appreciated if the rh was heated to determine if the detachment process was already initiated or not.No other damages could be noted.The reported condition ¿coil- failure to detach¿ could not be evaluated based on the pictures.The reported condition ¿coil- premature detachment-in mc during removal¿ was confirmed since the embolic coil was already detached from the unit, however due to the pictures it could not be determined if there is a mechanical detachment or if the process was initiated with the dcb.The exact time when this condition occur could not be conclusively determined.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.A non-sterile unit micrusframe14 6mm x 15cm was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed on the device.A microscopic inspection was performed, and it was found that the embolic coil was not returned for evaluation with the rest of the device, also the rh was noted heated.Also, there is no evidence of a mechanical detachment.The functional test could not be performed since the embolic coil was not returned for evaluation.Cerenovus conducted a visual and microscopic inspection.The functional test could not be performed due to the conditions in which the device was returned.During the visual analysis of the device, it was noted that the device is in good normal conditions.The device was inspected under a microscope and it was found that the embolic coil was not returned for evaluation with the rest of the device, as a result, the functional test could not be performed.The rh was noted heated ¿ this heated condition suggests that the detachment cycle was initiated, as indicated in the event description.Based on the findings during the analysis, the customer complaint regarding a premature detachment was confirmed.The customer complaint regarding a failure to detach could not be duplicated since the embolic coil was not returned for evaluation with the rest of the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure of the coil to detach and unintended detachment during withdrawal are known potential complications associated with the use of the micrusframe14 in coil embolization procedures.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and detachment control box (dcb).The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.The ifu further warns that if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Following failed coil detachment, it appears that the coil unintendedly detached during retrieval and migrated into the adjacent blood vessels requiring use of a microsnare to retrieve the coil from the patient.Assignment of root cause for the event remains speculative and inconclusive based on the information available for review.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.The alleged device failures necessitated surgical intervention (i.E., use of a microsnare) to remove the coil from the patient and preclude patient complications.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received on 16-aug-2021 indicated that there was no evidence of blood flow reduction/restriction associated with the event.No device fragments remain in the patient.Pre-deployment electrical testing was performed prior to the attempt to detach the coil in the patient.Neck remodeling was not utilized.There was an adequate flush maintained through the devices.No further information could be obtained.Visual analysis was performed on the photos received.No apparent damage could be appreciated in the picture.It could be noted that when the device micrusframe14 6mm x 15cm was connected to the enpower control cable and then to the dcb the system ready light illuminates.The embolic coil was not attached to the rh, however, it could not be appreciated if the rh was heated to determine if the detachment process was already initiated or not.No other damages could be noted.A manufacturing record evaluation (mre) was performed for the finished device l16163 number, and no non-conformances related to the malfunction were identified.The reported condition ¿coil- failure to detach¿ could not be evaluated based on the pictures.The reported condition ¿coil- premature detachment-in mc during removal¿ was confirmed since the embolic coil was already detached from the unit, however, due to the pictures it could not be determined if there is a mechanical detachment or if the process was initiated with the dcb.The exact time when this condition occur could not be conclusively determined.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed if the device returns for analysis.Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME14 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12231495
Report Number3008114965-2021-00335
Device Sequence Number4490832
Product Code KRD
UDI-Device Identifier10886704078005
UDI-Public10886704078005
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberMFR140615
Device Catalogue NumberMFR140615
Device Lot NumberL16163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer07/28/2021
08/24/2021
10/05/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/17/2021
09/14/2021
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARRY LEON, UTM MICROCATHETER.; SOUTENIR (ASAHI INTECC).; UNK CONNECTING CABLE.; UNK DETACHMENT CONTROL BOX.
Outcome Attributed to Adverse Event Required Intervention;